Alert archive / Michigan / Gale Watches in 2022
Gale Watch 21, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Nov 28, 2022, 4:15 AM EST. It took effect at Nov 29, 2022, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2022, 4:15 AM EST (09:15 UTC)
- In effect from
- Nov 29, 2022, 1:00 PM EST
- Expired
- Nov 28, 2022, 3:58 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
196 WHUS73 KAPX 280915 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 415 AM EST Mon Nov 28 2022 LHZ347-281715- /O.CON.KAPX.SC.Y.0120.000000T0000Z-221128T1000Z/ /O.NEW.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 415 AM EST Mon Nov 28 2022 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 9 feet possible. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...Tuesday afternoon through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ348-349-281715- /O.CON.KAPX.SC.Y.0120.000000T0000Z-221128T1000Z/ /O.NEW.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 415 AM EST Mon Nov 28 2022 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet possible. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Tuesday afternoon through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ345-346-LSZ322-281715- /O.NEW.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- St. Marys River Point Iroquois to E. Potagannissing Bay- 415 AM EST Mon Nov 28 2022 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 10 feet possible. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From Tuesday afternoon through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LMZ323-341-342-344>346-281715- /O.NEW.KAPX.GL.A.0021.221129T1800Z-221201T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 415 AM EST Mon Nov 28 2022 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 11 feet possible. * WHERE...Portions of Lake Michigan. * WHEN...From Tuesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
2 follow-up statements
959 WHUS73 KAPX 281647 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1147 AM EST Mon Nov 28 2022 LSZ321-290100- /O.EXB.KAPX.GL.A.0021.221129T2000Z-221201T1100Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1147 AM EST Mon Nov 28 2022 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Highest gusts up to 45 kts from the west and highest waves around 13 feet possible. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From Tuesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ348-349-290100- /O.CON.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1147 AM EST Mon Nov 28 2022 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet possible. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From Tuesday afternoon through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ345>347-LSZ322-290100- /O.CON.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- St. Marys River Point Iroquois to E. Potagannissing Bay- 1147 AM EST Mon Nov 28 2022 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 10 feet possible. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From Tuesday afternoon through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LMZ323-341-342-344>346-290100- /O.CON.KAPX.GL.A.0021.221129T1800Z-221201T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1147 AM EST Mon Nov 28 2022 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 12 feet possible. * WHERE...Portions of Lake Michigan. * WHEN...From Tuesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
626 WHUS73 KAPX 282058 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 358 PM EST Mon Nov 28 2022 LHZ345>349-290500- /O.UPG.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ /O.NEW.KAPX.GL.W.0037.221129T2100Z-221201T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 358 PM EST Mon Nov 28 2022 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 PM EST THURSDAY... * WHAT...Highest gusts up to 45 kts from the west and highest waves around 10 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 4 PM Tuesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-290500- /O.UPG.KAPX.GL.A.0021.221129T1800Z-221201T1100Z/ /O.NEW.KAPX.GL.W.0037.221129T1700Z-221201T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 358 PM EST Mon Nov 28 2022 ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM EST THURSDAY... * WHAT...Highest gusts up to 45 kts from the southwest and highest waves around 12 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From noon Tuesday to 4 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-290500- /O.UPG.KAPX.GL.A.0021.221129T2000Z-221201T1100Z/ /O.NEW.KAPX.GL.W.0037.221130T1200Z-221201T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 358 PM EST Mon Nov 28 2022 ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Highest gusts up to 45 kts from the west and highest waves around 16 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 7 AM Wednesday to 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ322-290500- /O.UPG.KAPX.GL.A.0021.221129T2000Z-221201T2000Z/ /O.NEW.KAPX.GL.W.0037.221130T1200Z-221201T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 358 PM EST Mon Nov 28 2022 ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Highest gusts up to 40 kts from the west and highest waves around 6 feet expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 7 AM Wednesday to 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Nov 28, 4:07 AM EST, 8 minutes earlier.
Area forecast discussion, Nov 28, 4:07 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
407 AM EST Mon Nov 28 2022
.NEAR TERM...(Today through Tonight)
Issued at 400 AM EST Mon Nov 28 2022
...Partly to Mostly Cloudy and Seasonable...
High Impact Weather...None expected through tonight.
Satellite imagery and surface observations indicate that clouds
have cleared off across a decent portion of inland areas. Low
clouds remain across coastal areas due to over lake instability.
Challenging cloud forecast for today and tonight. Marginal over
lake instability with a light wind flow is expected to hold
widespread clouds closer to the lake shores today, although some
cumulus clouds may try to develop inland due to weak diurnally
driven instability. Increasing mid and high level clouds tonight
out ahead of low pressure due in later Tuesday into Tuesday night.
Temperatures will be seasonable but a few degrees under what we
have seen here lately. Highs ranging from the mid 30s to near 40.
Lows tonight generally holding in the low and mid 30s for the most
part but with a few upper 20s inland.
&&
.SHORT TERM...(Tuesday through Wednesday)
Issued at 400 AM EST Mon Nov 28 2022
High Impact Weather Potential: Accumulating lake effect snow
possible Wednesday through early Thursday morning.
The forecast period begins with an area of low pressure over Alberta
and another developing area of low pressure on the lee side of the
Rockies over Nebraska as high pressure centered over the New England
area ridges throughout the eastern CONUS. Southerly flow begins to
advect Gulf moisture into northern Michigan Tuesday afternoon as
both of the aforementioned lows and their accompanying moisture
begin to phase over the northern Great Lakes region. This will
produce WAA rain over the forecast area Tuesday through Tuesday
night before the associated cold front moves through northern
Michigan, winds veer to northwesterly ushering in colder air, and
snow begins to mix in with the rain Wednesday morning before
changing to all snow by the afternoon hours. 850mb temperatures
continue to drop, producing delta t/s of nearly 20C by mid-
afternoon. This will be ample enough to produce lake effect snows
Wednesday afternoon through early Thursday morning for the favored
snow belt regions of northwesterly flow regimes across northwest
lower and the eastern upper peninsula. Advisory level accumulations
could be possible for these areas during that time frame. One
concern is the gusty northwesterly winds that may break the
dendrites...creating a lower snow to liquid ratio and not realizing
the forecasted snow amounts. Even if the snow amount criteria for an
advisory is not realized, conditions may still warrant the issuance
with snow, blowing snow, drifting of snow over roadways, and low
visibilities making travel difficult at times. Will have to continue
to monitor and update the forecast accordingly. High pressure begins
to build over the central CONUS and ridging into the Great Lakes
region early Thursday. This high pressure and associated drier air
will put an end to the lake effect snow by early Thursday
afternoon...although lake effect clouds will linger on through the
day and possibly into the next forecast period.
High temperatures Tuesday will be in the low to mid 40s, while the
same temperatures will be realized closer to Lake Huron again on
Wednesday, temperatures will only be in the mid 30s across most of
the eastern upper peninsula and northwesterly lower behind the cold
front. Thursday cools even further on the cooler northwesterly
winds...only reaching into the upper 20s to low 30s.
&&
.LONG TERM...(Wednesday night through Sunday)
Issued at 400 AM EST Mon Nov 28 2022
High Impact Weather Potential: Minimal at this time.
Models have another system developing over the northern Great Plains
at the end of the work week and into the weekend, although this
appears to be rather progressive and should move through quicker
than the past storm system. High pressure is then progged to build
over the central CONUS once again, which would provide precipitation-
free weather through the rest of the weekend and into the next work
week with temperatures in the mid to upper 30s for most
areas...which is slightly above normal for this time of the year.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1137 PM EST Sun Nov 27 2022
Mostly VFR conditions expected through this taf period, with a
relatively high based lake response early this morning giving way
to decreasing clouds as we head through today. No wind concerns
through tonight.
&&
.MARINE...
Issued at 400 AM EST Mon Nov 28 2022
Winds have diminished across the big waters. Winds will remain
relatively light through tonight. Low pressure will then approach
Tuesday ramping up the winds. Gales are possible by Tuesday
afternoon with gales likely Tuesday night into Wednesday when lake
effect kicks in.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...Gale Watch from Tuesday afternoon through Thursday afternoon for
LHZ345>349.
Small Craft Advisory until 5 AM EST early this morning for
LHZ347>349.
LM...Gale Watch from Tuesday afternoon through late Wednesday night
for LMZ323-341-342-344>346.
LS...Gale Watch from Tuesday afternoon through Thursday afternoon for
LSZ322.
&&
NEAR TERM...AJS
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...MSB
MARINE...AJSHazardous weather outlook, Nov 28, 4:04 AM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 404 AM EST Mon Nov 28 2022 MIZ016>018-020>036-041-042-086>088-095>099-290915- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 404 AM EST Mon Nov 28 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Accumulating lake effect snow is possible Wednesday afternoon into Wednesday night across portions of northwestern lower and eastern upper Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-290915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 404 AM EST Mon Nov 28 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale force wind gusts are possible across all of the nearshore waters of northern Michigan Tuesday afternoon and again Wednesday through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:58 PM EST | Gale Warning | APX | 69 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.